Alert archive / Puerto Rico / Flash Flood Warnings in 2006
Flash Flood Warning 75, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 11, 2006, 8:33 PM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2006, 8:33 PM CDT (01:33 UTC)
- Expired
- Oct 12, 2006, 3:30 PM CDT
- In force
- 19 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 120142
FFWSJU
PRC013-017-091-120430-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
933 PM AST WED OCT 11 2006
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING...
FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
MANATI
BARCELONETA
ARECIBO
* UNTIL 1230 AM AST
* AT 927 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH VERY HEAVY RAIN MOVING OVER THE WARNED
AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTHERN
ARECIBO...CENTRAL BARCELONETA AND WESTERN MANATI.
TURN AROUND DONT DROWN...DO NOT ATTEMPT TO CROSS WATER COVERED
BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A
FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RAPID RISING
WATER MOVE UP TO HIGHER GROUND. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN
IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING
IS OBSERVED ACT QUICKLY. DO NOT STAY IN AREAS SUBJECT TO FLOODING
WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1840 6673 1838 6648 1846 6648 1847 6676
$$
RAM1 follow-up statement
000
WGCA72 TJSJ 120431
FFSSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1231 AM AST THU OCT 12 2006
PRC013-017-091-120438-
MANATI-BARCELONETA-ARECIBO-
1231 AM AST THU OCT 12 2006
...THE FLASH FLOOD WARNING EXPIRED AT 1230 AM AST FOR THE FOLLOWING
MUNICIPALITIES...
IN PUERTO RICO
MANATI...BARCELONETA AND ARECIBO
AT 1227 AM...DOPPLER WEATHER RADAR INDICATED THAT THE SHOWERS AND
THUNDERSTORMS THAT WERE AFFECTING THESE MUNICIPALITIES EARLIER HAD
MOVED AWAY FROM THE AREA AND ONLY PATCHY LIGHT RAIN LINGERED ACROSS
THE FORMER WARNING AREA. NO ADDITIONAL...PERSISTENT HEAVY RAINFALL
OR FLASH FLOODING IS EXPECTED AND THEREFORE THE FLASH FLOOD WARNING
WAS ALLOWED TO EXPIRE.
LAT...LON 1840 6673 1838 6648 1846 6648 1847 6676
$$
BCSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 11, 3:06 PM CDT, 5 hours 27 minutes earlier.
Area forecast discussion, Oct 11, 3:06 PM CDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 406 PM AST WED OCT 11 2006 .DISCUSSION... AN INTERESTING WEATHER PATTERN HAS EMERGED ACROSS THE REGION...WHICH CAN POTENTIALLY RESULT IN A SIGNIFICANT RAIN EVENT FOR THE LOCAL ISLANDS. AN UPPER LEVEL TROUGH CONTINUES TO DIG TOWARDS THE LOCAL AREA THIS AFTERNOON FROM THE WEST. SIGNIFICANT LIFT AHEAD OF THIS TROUGH HAS RESULTED IN VERY ACTIVE WEATHER ACROSS THE EASTERN PORTION OF THE DOMINICAN REPUBLIC...EXTENDING NORTHWEST INTO THE ATLANTIC WATERS. THIS TROUGH HAS ALSO DESTABILIZED THE AIR MASS ACROSS THE LOCAL FA...AND COMBINED WITH ABUNDANT LOW LEVEL MOISTURE ADVECTED FROM THE SOUTHEAST TO PRODUCE ACTIVE WEATHER ACROSS THE NORTH CENTRAL AND NORTHWEST PARTS OF THE ISLAND. AT THE SAME TIME...A TROPICAL WAVE HAS REACHED THE WINDWARD ISLANDS THIS AFTERNOON...WITH SIGNIFICANT CONVECTIVE ACTIVITY ON THE EASTERN SIDE OF THE WAVE AXIS. THE MORNINGS QUICKSCAT PASS INDICATED SIGNIFICANT LOW LEVEL CURVATURE...AND PERHAPS EVEN A SLIGHT INDICATION OF A CLOSED LOW. STEERING FLOW AT THE MOMENT IS FROM THE SOUTHEAST...WHICH WILL CONTINUE TO BRING THIS FEATURE SLOWLY TOWARD THE LOCAL ISLANDS OVER THE NEXT DAY. MODELS INDICATE THE TROUGH WILL LIFT OUT FROM THE LOCAL AREA BY FRIDAY...AND HELP WEAKEN THE STEERING WINDS ACROSS THE LOCAL AREA. IF THIS SCENARIO PLAYS OUT...THE LOW MAY LINGER ACROSS THE LOCAL FA FOR A COUPLE OF DAYS...AND RESULT IN HEAVY RAINFALL ACROSS THE LOCAL AREA. OF COURSE THERE ARE STILL UNCERTAINTIES IN THE FORECAST WHICH MAY PREVENT THIS SCENARIO FROM HAPPENING...IN PARTICULAR...IF THE TROUGH KEEPS DIGGING AND DOES NOT LIFT OUT...IT WILL KEEP THE ACTIVE WEATHER EAST OF THE LOCAL FA. LOCAL RESIDENTS AND VISITORS ARE URGED TO REMAIN ABREAST OF THE EXPECTED WEATHER CONDITIONS OVER THE NEXT DAY. && .PRELIMINARY POINT TEMPS/POPS... SJU 78 88 77 89 / 40 40 50 50 STT 79 87 78 87 / 50 50 70 70 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 99
Hazardous weather outlook, Oct 11, 5:43 AM CDT, 14 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 643 AM AST WED OCT 11 2006 PRZ001>013-AMZ710>750-121000- 643 AM AST WED OCT 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR...ESPECIALLY OVER THE SOUTH AND EAST SECTIONS OF PUERTO RICO EARLY THIS MORNING AND THEN ACROSS THE CENTRAL AND WESTERN INTERIOR...NORTHWEST AND NORTH CENTRAL SECTIONS OF PUERTO RICO...AS WELL AS OVER PARTS OF THE SAN JUAN METROPOLITAN AREA...LATE THIS MORNING THROUGH THIS AFTERNOON. SOME OF THESE SHOWERS AND STORMS WILL PRODUCE PERIODS OF HEAVY RAINFALL RESULTING IN URBAN AND SMALL STREAM FLOODING...WITH THE POTENTIAL FOR LOCALIZED FLASH OR RIVER FLOODING. .DAYS TWO THROUGH SEVEN... A MID TO UPPER LEVEL TROUGH WILL BE MOVING ACROSS THE LOCAL AREA FROM THE WEST ON THURSDAY. THIS FEATURE IN COMBINATION WITH AVAILABLE MOISTURE AND LOCAL EFFECTS...WILL RESULT IN ADDITIONAL SHOWERS AND A FEW THUNDERSTORMS ACROSS THE LOCAL ISLANDS THURSDAY. ALSO...A LARGE AND ACTIVE TROPICAL WILL MOVE NORTHWEST AND INTO THE LOCAL AREA LATER THURSDAY THROUGH FRIDAY. THIS TROPICAL WAVE HAS THE POTENTIAL TO FAVORABLY INTERACT WITH THE UPPER LEVEL TROUGH...AND COULD PRODUCE SOME VERY HEAVY RAINFALL ACROSS PORTIONS OF THE LOCAL AREA. STAY TUNED FOR UPDATED FORECASTS ON THIS APPROACHING TROPICAL WAVE. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. VIZ001-002-AMZ710>730-121000- 643 AM AST WED OCT 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR ACROSS THE LOCAL ISLANDS TODAY AND TONIGHT. SOME OF THESE SHOWERS AND STORMS WILL PRODUCE PERIODS OF HEAVY RAINFALL RESULTING IN LOCALIZED URBAN AND GUT FLOODING...BUT NO FLASH FLOODING IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... A MID TO UPPER LEVEL TROUGH WILL BE MOVING ACROSS THE LOCAL AREA FROM THE WEST ON THURSDAY. THIS FEATURE IN COMBINATION WITH AVAILABLE MOISTURE AND LOCAL EFFECTS...WILL RESULT IN ADDITIONAL SHOWERS AND A FEW THUNDERSTORMS ACROSS THE LOCAL ISLANDS THURSDAY. ALSO...A LARGE AND ACTIVE TROPICAL WILL MOVE NORTHWEST AND INTO THE LOCAL AREA LATER THURSDAY THROUGH FRIDAY. THIS TROPICAL WAVE HAS THE POTENTIAL TO FAVORABLY INTERACT WITH THE UPPER LEVEL TROUGH...AND COULD PRODUCE SOME VERY HEAVY RAINFALL ACROSS PORTIONS OF THE LOCAL AREA. STAY TUNED FOR UPDATED FORECASTS ON THIS APPROACHING TROPICAL WAVE. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
In the hours before
Special weather statement, Oct 11, 7:08 PM CDT, 1 hour 25 minutes before
PRC003-005-013-017-027-051-065-071-091-099-115-117-137-143-145-
120130-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
808 PM AST WED OCT 11 2006
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 930 PM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
ISABELA...DORADO...MANATI...BARCELONETA...MOCA...RINCON...
QUEBRADILLAS...VEGA ALTA...AGUADILLA...AGUADA...CAMUY...
HATILLO...ARECIBO...VEGA BAJA AND TOA BAJA
AT 810 PM AST DOPPLER RADAR INDICATED STRONG THUNDERSTORMS WITH
HEAVY RAINFALL REDEVELOPING ACROSS THE OFFSHORE WATERS AND MOVING
INLAND ACROSS THE COASTAL AREAS OF THESE MUNICIPALITIES.
DANGEROUS AND INTENSE LIGHTNING IS POSSIBLE WITH SOME OF THESE
STORMS...AS WELL AS WIND GUSTS UP TO 35 MPH. THERE HAVE ALREADY
BEEN REPORTS OF STRONG GUSTY WINDS ACCOMPANYING THE THUNDERSTORMS
ALONG THE NORTH CENTRAL COAST NEAR DORADO. IF OUTDOORS...STAY AWAY
FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE.
WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING
TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
RAMSpecial weather statement, Oct 11, 7:22 PM CDT, 1 hour 11 minutes before
PRC003-005-013-017-027-051-065-071-091-099-115-117-137-143-145- 120130- COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 808 PM AST MIERCOLES 11 DE OCTUBRRE DE 2006 EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN COMUNICADO ESPECIAL HASTA LAS 930 PM AST PARA LAS PERSONAS EN LOS SIGUIENTES MUNICIPIOS EN PUERTO RICO ISABELA...DORADO...MANATI...BARCELONETA...MOCA...RINCON... QUEBRADILLAS...VEGA ALTA...AGUADILLA...AGUADA...CAMUY... HATILLO...ARECIBO...VEGA BAJA Y TOA BAJA. A LAS 8:10 PM AST EL RADAR DOPPLER INDICABA FUERTES TRONADAS CON LLUVIA FUERTE DESARROLLANDOSE NUEVAMENTE A TRAVES DE LAS AGUAS MAR AFUERA Y MOVIENDOSE A TIERRA A TRAVES DE LAS AREAS COSTERAS DE ESTOS MUNICIPIOS. ES POSIBLE QUE OCURRAN FUERTES E INTENSOS RELAMPAGOS CON ESTAS TRONADAS AL IGUAL QUE RAFAGAS DE HASTA 35 MPH. SE HAN REPORTADO VIENTOS FUERTES EN RAFAGAS ACOMPANANDO LAS TRONADAS A LO LARGO DE LA COSTA NORTE CENTRAL CERCA DE DORADO. SI ESTA EN EL EXTERIOR...ALEJESE DE OBJETOS ALTOS AISLADOS TALES COMO ARBOLES. MUEVASE BAJO TECHO SI ES POSIBLE. CUANDO ESTE BAJO TECHO... MANTENGASE ALEJADO DE VENTANAS Y PUERTAS Y EVITE USAR EL TELEFONO A MENOS QUE SEA UNA EMERGENCIA. DESCONECTE OBJETOS ELECTRICOS INNECESARIOS ANTES DE QUE LA TRONADA SE ACERQUE. TAMBIEN ES POSIBLE QUE OCURRA GRANIZO DE TAMANO DE GUISANTES CON ALGUNAS DE ESTAS TRONADAS A MEDIDA QUE ESTAS SE MUEVAN SOBRE LOS MUNICIPIOS DEL INTERIOR. RAM/RVT
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 8:45 PM CDT | Flash Flood Warning | JSJ | 19 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.